Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 167, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 26, 2005, 3:13 PM CDT for Escambia County, Florida; Baldwin County, Mobile County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2005, 3:13 PM CDT (20:13 UTC)
- Expired
- Apr 26, 2005, 4:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Baldwin County, AL, Mobile County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 44 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 262014 SVRMOB ALC003-097-FLC033-262100- /O.NEW.KMOB.SV.W.0167.050426T2013Z-050426T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 313 PM CDT TUE APR 26 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA NORTHEAST MOBILE COUNTY IN SOUTHWEST ALABAMA NORTHERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA * UNTIL 400 PM CDT * AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR I65 AND AL 158... OR ABOUT 8 MILES NORTHWEST OF DOWNTOWN MOBILE...AND MOVING EAST AT 55 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HURRICANE BY 320 PM CDT WHITEHOUSE FORKS AND CROSSROADS BY 325 PM CDT STAPLETON AND DOUGLASVILLE BY 330 PM CDT GATESWOOD BY 340 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3096 8809 3068 8815 3064 8741 3097 8737 $$
2 follow-up statements
000
WWUS54 KMOB 262030
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
329 PM CDT TUE APR 26 2005
ALC097-262039-
/O.CAN.KMOB.SV.W.0167.000000T0000Z-050426T2100Z/
MOBILE AL-
329 PM CDT TUE APR 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST MOBILE COUNTY IS
CANCELLED...
THE SEVERE STORM THAT PROMPTED THE WARNING HAS SINCE MOVED INTO
NORTHERN BALDWIN COUNTY...THUS THE WARNING FOR NORTHEAST MOBILE
COUNTY HAS BEEN CANCELLED.
LAT...LON 3065 8740 3069 8799 3077 8799 3077 8802
3079 8802 3083 8794 3090 8799 3093 8794
3097 8794 3097 8737
$$
ALC003-FLC033-262100-
/O.CON.KMOB.SV.W.0167.000000T0000Z-050426T2100Z/
BALDWIN AL-ESCAMBIA FL-
329 PM CDT TUE APR 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR
NORTHERN ESCAMBIA COUNTY FLORIDA AND NORTHERN BALDWIN COUNTY
ALABAMA...
AT 327 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING NICKEL
SIZE HAIL. THIS STORM WAS LOCATED NEAR WHITEHOUSE FORKS...OR ABOUT
NEAR BAY MINETTE...MOVING EAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PHILLIPSVILLE BY 335 PM CDT
WALNUT HILL AND BAY SPRINGS BY 345 PM CDT
OAK GROVE BY 350 PM CDT
LAT...LON 3065 8740 3069 8799 3077 8799 3077 8802
3079 8802 3083 8794 3090 8799 3093 8794
3097 8794 3097 8737
$$000
WWUS54 KMOB 262042
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
342 PM CDT TUE APR 26 2005
ALC003-FLC033-262100-
/O.CON.KMOB.SV.W.0167.000000T0000Z-050426T2100Z/
BALDWIN AL-ESCAMBIA FL-
342 PM CDT TUE APR 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 400 PM CDT FOR
NORTHERN ESCAMBIA COUNTY FLORIDA AND NORTHERN BALDWIN COUNTY
ALABAMA...
AT 340 PM CDT...A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING
GOLF BALL SIZED HAIL WAS LOCATED 6 MILES NORTHWEST OF GATESWOOD...OR
ABOUT 10 MILES SOUTHEAST OF BAY MINETTE...MOVING EAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GATESWOOD BY 345 PM CDT
BAY SPRINGS AND 6 MILES SOUTH OF WALNUT HILL BY 350 PM CDT
7 MILES NORTH OF BARRINEAU PARK AND 8 MILES SOUTH OF OAK GROVE BY
355 PM CDT
LAT...LON 3065 8740 3069 8799 3077 8799 3077 8802
3079 8802 3083 8794 3090 8799 3093 8794
3097 8794 3097 8737
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 3:00 PM CDT, 13 minutes earlier.
Area forecast discussion, Apr 26, 3:00 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
300 PM CDT TUE APR 26 2005
.SHORT TERM (TONIGHT THROUGH WEDNESDAY)..SEVERE TSTM WATCH FOR ALL
THE FL PANHANDLE AND COVINGTON CO AL UNTIL 10 PM. LATEST SURFACE
ANALYSES SHOW WARM FRONT CONTINUES TO PUSH NORTH THROUGH THE AREA AND
THE COLD FRONT LOCATED IN CENTRAL MS IS CLIPPING ALONG ON SCHEDULE.
EXPECT THIS TO CONTINUE THROUGH THIS EVEING WITH FROPA COMPLETELY
THROUGH CWA BY MIDNIGHT. MEANWHILE WILL LEAVE MENTION OF SEVERE WX IN
COVINGTON AL AND ALL FL ZONES. ELSEWHERE THE AVAILABLE POTENTIAL
ENERGY HAS BEEN PRETTY WELL DEPLETED TO RENDER SVR CONVECTION MUCH
LESS LIKLEY.
&&
.LONG TERM (THURSDAY THROUGH MONDAY)...NO CHANGES. HIGH WILL MOVE
ACROSS CWA WEDNESDAY WITH SYNOPTIC SCALE FLOW BECOMING SOUTHERLY
THURSDAY AS HIGH MOVES EAST. MOISTURE INCREASES ENOUGH TO PUT RAIN
BACK IN FORECAST FOR NORTHERN AREAS FRIDAY NIGHT AND AREAWIDE
SATURDAY AS ANOTHER FRONT APPROACHES FROM THE NORTHWEST. RAIN
CHANCES WILL DIMINISH SUNDAY AFTERNOON. WILL RETAIN POPS IN THE
SCATTERED CATEGORY FROM PREV SHIFT.
&&
.MARINE...GRADIENT BEHIND THE FRONT IS RATHER STEEP SO WILL INVOKE
SMALL CRAFT ADVISORIES FOR TONIGHT. WAVE HEIGHTS WOULD RANGE 6 TO 8
FEET ESPECIALLY WELL OFFSHORE...WILL CALL FOR SHOWERS AND
THUNDERSTORMS THROUGH THIS EVENING TAPERING OFF AS THE FRONT PASSES
BY MIDNIGHT.
&&
.FIRE WEATHER...DRY AIR ARRIVING BEHIND THE FRONT TONIGHT AND
WEDNESDAY WILL BRING RH TO THE POINT OF A FIRE WEATHER WATCH ON
WEDNESDAY AFTERNOON OVER THE PANHANDLE OF FLORIDA. RH WILL QUICKLY
REBOUND LATE WEDNESDAY AS OFFSHORE FLOW WEAKENS AND BECOMES
DOMINATED BY LOCAL EFFECTS. REMAINDER OF WEEK WILL SEE INCREASING
HUMIDITY AS SOUTHERLY WINDS RETURN.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 52 79 56 82 / 20 10 0 0
PENSACOLA 54 79 57 78 / 30 10 0 0
DESTIN 57 77 57 76 / 30 10 0 0
EVERGREEN 50 79 52 81 / 30 10 0 0
WAYNESBORO 49 78 54 82 / 10 10 10 10
CAMDEN 49 77 50 82 / 30 10 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...SMALL CRAFT ADVISORY TONIGHT GMZ670.
FL...SMALL CRAFT ADVISORY TONIGHT GMZ675.
FIRE WEATHER WATCH WEDNESDAY FLZ001>006-008.
MS...NONE.
&&Hazardous weather outlook, Apr 26, 5:27 AM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 527 AM CDT TUE APR 26 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 527 AM CDT TUE APR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... A BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL CONTINUE EAST ACROSS THE EASTERN HALF OF THE FORECAST AREA THIS MORNING... INCLUDING THE WESTERN FLORIDA PANHANDLE. LOCALLY HEAVY RAINS CAN BE EXPECTED IN SOME OF THE STRONGER STORMS. IN THE WAKE OF THIS AREA OF WEATHER...A BRIEF BREAK IS ANTICIPATED. AS A WARM FRONT IS FORECAST NORTHWARD ACROSS THE AREA...THE ATMOSPHERE IS FORECAST TO DESTABILIZE TODAY...WHILE A COLD FRONT CONTINUES EAST INTO THE SOUTHERN STATES. AS THIS OCCURS...THUNDERSTORMS ARE EXPECTED TO REDEVELOP AND TRACK EAST ACROSS THE AREA. SOME OF THESE STORMS COULD BECOME SEVERE. IT APPEARS THAT THE MAIN THREAT IN ANY SEVERE STORMS WILL BE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. ISOLATED TORNADOES CANNOT BE RULED OUT AS WELL. STAY TUNED FOR LATER UPDATES DURING THE DAY. FRONTAL PASSAGE IS FORECAST TONIGHT...BRINGING AN END TO THE WET WEATHER. A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG AREA BEACHES...DUE TO THE COMBINATION OF MODERATE TO STRONG SOUTH TO SOUTHWEST WINDS AND OUTGOING TIDES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A MODERATE RISK OF RIP CURRENTS IS FORECAST ALONG AREA BEACHES WEDNESDAY AFTERNOON AS LIGHT TO MODERATE SOUTHERLY FLOW DEVELOPS AND COMBINES WITH AN OUTGOING TIDE. COULD BE SOME PATCHY FOG FORMING WEDNESDAY AND THURSDAY NIGHTS. THE NEXT IN A SERIES OF FRONTS IMPACTS THE AREA THIS WEEKEND RESULTING IN AN UNSETTLED WEATHER PATTERN RETURNING TO THE AREA. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGERS SHOULD REMAIN ON ALERT FOR POSSIBLE ACTIVATION TODAY.
In the hours before
Special weather statement, Apr 26, 12:27 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1227 PM CDT TUE APR 26 2005 ALZ053>057-059-060-062-261830- UPPER BALDWIN-ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CLARKE-WILCOX- INCLUDING THE CITIES OF...BREWTON...EVERGREEN AND MONROEVILLE... 1227 PM CDT TUE APR 26 2005 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS PORTIONS OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA EARLY THIS AFTERNOON... AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR VREDENBURGH ION THE MONROE...WILCOX COUNTY LINE...TO NEAR CHRYSLER IN SOUTHERN CLARKE COUNTY...MOVING SOUTHEAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... BUENA VISTA...CHESTNUT...NADAWAH...NATCHEZ...TURKESTAN... MCWILLIAMS...MONROEVILLE AND WEST MONROEVILLE THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 26, 12:27 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 1227 PM CDT TUE APR 26 2005 ALZ053>057-059-060-062-261830- UPPER BALDWIN-ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CLARKE-WILCOX- INCLUDING THE CITIES OF...BREWTON...EVERGREEN AND MONROEVILLE... 1227 PM CDT TUE APR 26 2005 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS PORTIONS OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA EARLY THIS AFTERNOON... AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR VREDENBURGH ION THE MONROE...WILCOX COUNTY LINE...TO NEAR CHRYSLER IN SOUTHERN MONROE COUNTY...MOVING SOUTHEAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... BUENA VISTA...CHESTNUT...NADAWAH...NATCHEZ...TURKESTAN... MCWILLIAMS...MONROEVILLE AND WEST MONROEVILLE THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Special weather statement, Apr 26, 12:27 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 1227 PM CDT TUE APR 26 2005 ALZ053>057-059-060-062-261830- UPPER BALDWIN-ESCAMBIA-COVINGTON-CONECUH-MONROE-BUTLER-CLARKE-WILCOX- INCLUDING THE CITIES OF...BREWTON...EVERGREEN AND MONROEVILLE... 1227 PM CDT TUE APR 26 2005 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS PORTIONS OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA EARLY THIS AFTERNOON... AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR VREDENBURGH ON THE MONROE...WILCOX COUNTY LINE...TO NEAR CHRYSLER IN SOUTHERN MONROE COUNTY...MOVING SOUTHEAST AT 35 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... BUENA VISTA...CHESTNUT...NADAWAH...NATCHEZ...TURKESTAN... MCWILLIAMS...MONROEVILLE AND WEST MONROEVILLE THROUGH 130 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Local storm report, Apr 26, 1:20 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
120 PM CDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL WAYNESBORO 31.67N 88.65W
04/26/2005 0.75 INCH WAYNE MS LAW ENFORCEMENT
&&
GARMONLocal storm report, Apr 26, 1:52 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
152 PM CDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0109 PM HAIL WAYNESBORO 31.67N 88.65W
04/26/2005 0.25 INCH WAYNE MS BROADCAST MEDIA
0115 PM HAIL WHISTLER 31.70N 88.81W
04/26/2005 0.50 INCH WAYNE MS LAW ENFORCEMENT
WEST OF WHISTLER...NORTH OF HWY. 84
0110 PM HAIL WHISTLER 31.70N 88.81W
04/26/2005 0.75 INCH WAYNE MS BROADCAST MEDIA
DIME TO PENNY HAIL COVERING THE PARKING LOT AT WABO
&&
CULLENLocal storm report, Apr 26, 2:55 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
255 PM CDT TUE APR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL WIGGINS 30.86N 89.14W
04/26/2005 0.75 INCH STONE MS EMERGENCY MNGR
PENNY SIZED HAIL WEST OF WIGGINS AND WEST OF PERKINSTON
&&
CULLENThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:58 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 32 min |
| Apr 26, 4:29 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 31 min |
| Apr 26, 4:50 PM CDT | Severe Thunderstorm Warning | MOB | Okaloosa | 29 min |
| Apr 26, 2:57 AM CDT | Special Marine Warning | MOB | 63 min | |
| Apr 26, 4:06 AM CDT | Special Marine Warning | MOB | 54 min | |
| Apr 26, 5:46 AM CDT | Special Marine Warning | MOB | 59 min | |
| Apr 26, 1:16 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 29 min |
| Apr 26, 1:29 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 36 min |
| Apr 26, 2:39 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.